Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 142, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 2, 2007, 5:13 PM CDT for Haywood County, Tipton County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2007, 5:13 PM CDT (22:13 UTC)
- Expired
- Aug 2, 2007, 5:39 PM CDT
- In force
- 26 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Haywood County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 40 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 657 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 022212 SVRMEG TNC075-167-022300- /O.NEW.KMEG.SV.W.0142.070802T2213Z-070802T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 513 PM CDT THU AUG 2 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... TIPTON COUNTY IN SOUTHWEST TENNESSEE... * UNTIL 600 PM CDT * AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES EAST OF COVINGTON...AND MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES.. .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3549 8938 3560 8937 3564 8970 3546 8969 $$
1 follow-up statement
000 WWUS54 KMEG 022239 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 539 PM CDT THU AUG 2 2007 TNC075-167-022249- /O.CAN.KMEG.SV.W.0142.000000T0000Z-070802T2300Z/ HAYWOOD TN-TIPTON TN- 539 PM CDT THU AUG 2 2007 ...THE SEVERE THUNDERSTORM WARNING FOR TIPTON AND HAYWOOD COUNTIES IS CANCELLED... AT 539 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT OF THE AREA ...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3549 8938 3560 8937 3564 8970 3546 8969 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:25 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 2, 3:25 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 325 PM CDT THU AUG 2 2007 .DISCUSSION... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS THE MIDSOUTH AGAIN THIS AFTERNOON. THESE STORMS WILL CONTINUE INTO THE EVENING HOURS AND THEN RAPIDLY DISSIPATE WITH THE LOSS OF DAYTIME HEATING. THE DENSE HAZE THAT HAS BEEN PLAGUING THE AREA THE PAST COUPLE OF DAYS EASED UP THIS AFTERNOON WITH VISIBILITIES ACROSS MOST LOCATIONS REMAINING ABOVE 6 MILES. PATCHY FOG WILL AGAIN DEVELOP AFTER MIDNIGHT SO HAVE ADDED WORDING FOR THIS IN THE FORECAST. LOWS TONIGHT WILL BE WARM AND MUGGY WITH MOST LOCALES ONLY DIPPING INTO THE LOW TO MID 70S. SAME STORY DIFFERENT DAY TOMORROW AS HOT AND HUMID CONDITIONS REMAIN ALONG WITH THE CHANCE OF ISOLATED THUNDERSTORMS DURING THE AFTERNOON HOURS. MODELS HAVE NOT BEEN HANDLING THE AFTERNOON CONVECTION VERY WELL SO DECIDED TO KEEP A SLIGHT CHANCE FOR STORMS IN THE FORECAST BASED ON PREVIOUS DAY/S TRENDS. ANOTHER WARM AND MUGGY NIGHT CAN BE EXPECTED SATURDAY NIGHT AS THUNDERSTORMS DIE OFF QUICKLY AFTER SUNSET. BY SUNDAY...A SURFACE LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MIDWEST GIVING THIS AREA SOME MUCH NEEDED RAIN. UNFORTUNATELY... LOOKS LIKE THE MIDSOUTH MISSES OUT ON THESE CHANCES FOR RAIN AS ONLY A FEW DIURNALLY DRIVEN THUNDERSTORMS CAN BE EXPECTED SUNDAY AFTERNOON. MODELS ARE IN FAIR AGREEMENT IN THE LONG TERM REGARDING A STRONG UPPER HIGH BUILDING ACROSS THE SOUTHEAST DURING THE START OF THE WORK WEEK. WITH THIS UPPER HIGH AROUND...BELIEVE MOST AREAS WILL BE DRY. THE EUROPEAN KEEPS THIS UPPER HIGH STRONG OVER THE EASTERN HALF OF THE U.S. WHILE THE GFS BRINGS AN UPPER TROUGH ACROSS THE MIDWEST ON TUESDAY. DECIDED TO LEAN MORE TOWARDS THE EUROPEAN AND KEEP THE AREA VERY HOT AND DRY WITH HIGHS REMAINING ABOVE SEASONAL NORMALS. && .PRELIMINARY POINT TEMPS/POPS... MEM 76 97 76 97 / 20 20 10 10 MKL 72 95 70 95 / 20 20 10 10 JBR 73 96 72 96 / 20 20 10 10 TUP 73 96 72 96 / 20 20 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KNS
Hazardous weather outlook, Aug 2, 3:53 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 353 PM CDT THU AUG 2 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031130- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 353 PM CDT THU AUG 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH 8 PM CDT ACROSS THE MIDSOUTH. THE MAIN HAZARDS WITH ANY STRONG THUNDERSTORM THAT DEVELOPS WILL BE GUSTY WINDS UP TO 45 MPH...LOCALLY HEAVY RAINFALL... AND CONTINUOUS LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE HOTTEST AIR OF THE SEASON WILL LIKELY MOVE INTO THE MIDSOUTH BY THE END OF THIS WEEKEND. AFTERNOON TEMPERATURES IN THE MID TO UPPER 90S AND HIGH HUMIDITY WILL YIELD HEAT INDICIES NEAR 105 DEGREES. HEAT ADVISORIES MAY BE NEEDED SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KNS
In the hours before
Special weather statement, Aug 2, 4:20 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 420 PM CDT THU AUG 2 2007 TNZ089-022145- FAYETTE TN- 420 PM CDT THU AUG 2 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...NORTHERN FAYETTE COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES NORTH OF SOMERVILLE AT 420 PM CDT... MOVING SOUTHWEST AT 10 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN FAYETTE COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 445 PM CDT.
Local storm report, Aug 2, 4:28 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
428 PM CDT THU AUG 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL OLIVE BRANCH 34.95N 89.83W
08/02/2007 E1.00 INCH DESOTO MS EMERGENCY MNGR
QUARTER SIZED HAIL ON CHURCH ROAD NEAR INTERSECTION OF
PLEASANT HILL RD AND CRAFT RD
&&
MRMSpecial weather statement, Aug 2, 4:39 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 439 PM CDT THU AUG 2 2007 TNZ004-022215- HENRY TN- 439 PM CDT THU AUG 2 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...HENRY COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF SPRINGVILLE AT 439 PM CDT. THE STORM WAS MOVING SLOWLY WESTWARD. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN HENRY COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 515 PM CDT.
Special weather statement, Aug 2, 4:48 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 448 PM CDT THU AUG 2 2007 MSZ008-022215- TATE MS- 448 PM CDT THU AUG 2 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...TATE COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF COLDWATER AT 448 PM CDT... MOVING WEST AT 10 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN TATE COUNTY...INCLUDING THE CITY OF SENATOBIA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 515 PM CDT.
Special weather statement, Aug 2, 5:00 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 500 PM CDT THU AUG 2 2007 TNZ048>050-022245- LAUDERDALE TN-HAYWOOD TN-TIPTON TN- 500 PM CDT THU AUG 2 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...HAYWOOD...LAUDERDALE AND TIPTON COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF NUTBUSH AT 500 PM CDT...MOVING WEST AT 5 TO 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN HAYWOOD...LAUDERDALE AND TIPTON COUNTIES...INCLUDING THE CITIES OF COVINGTON AND RIPLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 545 PM CDT.
Special weather statement, Aug 2, 5:07 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 507 PM CDT THU AUG 2 2007 ARZ049-022230- LEE AR- 507 PM CDT THU AUG 2 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...LEE COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 9 MILES EAST OF BRICKEYS AT 507 PM CDT...MOVING WEST AT 10 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LEE COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 530 PM CDT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:30 PM CDT | Severe Thunderstorm Warning | MEG | Gibson, Weakley | 45 min |
| Aug 2, 5:10 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Gibson | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.